Weight and Resistance Training - Anybody here with hypothyroidism?




View Full Version : Anybody here with hypothyroidism?


Sashenka
09-28-2005, 06:13 PM
Hi,

I am still a bit bummed with the news, but after visiting my doctor and hearing the news I am finally coming back to my senses and as usually, with questions.

So I was tired all the time. Depressed. With no reason. Dropping objects around the house, falling off the stairs 3 times in the last 2 month, etc. My weight was up 4 pounds in the last 2 month with alsmot perfect eating and good exercise every day. My nails were breaking faster that they were growing, my hair started to fall out all at once. 9 hours of sleep was not enough, and every morning I used my hands to open my eyes as my eyelids were glued to the eyeballs because there was no liquid in the eye. One day I was so pale at work that my coworker suggested I see a doctor and today the results came in and it is hypothyroidism.

So now it is medication for the rest of the life. Which is fine with me. However, I was wondering if somebody else on this board is having it and what do you say about it in connection to exercise and maintenance of your weight? Any suggestions? Now after reading information about medication I realized that it actually helps in loosing weight, but again, I am all for natural ways, of course what can I do if my thyroid does not produce enough hormone?

Any suggestions, advices, etc. will be welcome...

Thanks,
Sandy.


Sheila53
09-28-2005, 07:51 PM
I've taken synthetic thyroid since I was 23 after the second lobe of my thyroid was removed (1st removed when I was 12). Being on thyroid medication has never affected my weight loss (or gain!) or exercise. However, I will caution you to take the lowest effective dosage possible because, from what I understand, synthetic thyroid can affect your bone density levels.

Just make sure you get your levels checked yearly, and you should be fine. If you're looking for natural ways, I do know that there are naturopathic thyroid medications made, I believe, from pig or cow hormones. You might check with a naturopath for more information.

happydaisy
09-28-2005, 08:09 PM
I've been on synthetic thyroid for 3 or 4 years now. It doesn't affect my weight loss or gain either way. It helps my energy level and keeps my hair in my scalp like I like it. ;) However, it doesn't counteract a pizza binge, sadly enough. :( ;) Good luck, you'll do just fine and feel much better!


Meg
09-28-2005, 10:01 PM
Sandy - I lost all my weight years after I was diagnosed with hypothyroidism. My doctor explained that so long as I was medicated correctly, being hypo shouldn't affect my weight loss and it turned out that it didn't once I got serious about diet and exercise. :D

Once your doctor discovers the correct dose of medication that your body needs, the hypothyroidism shouldn't impact your weight maintenance. The hormone is simply replacing something that your body can't make for itself.

I've lived with hypothyroidism for more than ten years now, and aside from popping some pills in the AM, I don't even think about it -- it has no effect on my life.

I hope things settle down for you and you start to feel better soon. :grouphug:

4rabbit
09-29-2005, 06:44 AM
Hi Sandy,

I have no experience with hypothyroidism, but I want to hand out some support. I can imagine that you were and maybe are SHOCKED by this news, and that this will take some time to get used to it.

On the other hand, it's GREAT that the drs found that there is something that is relatively easy to remedy at the core of you feeling lousy for the past couple of months. This means that after your medication has been determined & tried and tested, you will probabely feel much better!!

Lots of strenght for you,

Rabbit

chick_in_the_hat
09-30-2005, 05:29 PM
I've been on synthetic thyroid for 3 or 4 years now. It doesn't affect my weight loss or gain either way. It helps my energy level and keeps my hair in my scalp like I like it. ;) However, it doesn't counteract a pizza binge, sadly enough. :( ;) Good luck, you'll do just fine and feel much better!

Me, too...except I think being medicated has helped me lose weight...but I'm not about to stop taking it to find out ;)

Now if they can just find an antidote for a pizza binge...a magic pill... :lol: